Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 1, 2018, 3:08 PM EDT for Warren County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 1, 2018, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
County Warren County, NY
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS81 KALY 011908 SPSALY Special Weather Statement National Weather Service Albany NY 308 PM EDT FRI JUN 1 2018 NYZ042-043-083-011945- Northern Washington-Southeast Warren-Northern Warren- 308 PM EDT FRI JUN 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND WEST CENTRAL WASHINGTON COUNTIES... At 307 PM EDT, a strong thunderstorm was located over Warrensburg, moving southeast at 10 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Warrensburg around 315 PM EDT. Bolton Landing around 335 PM EDT. Lake George Village around 345 PM EDT. Other locations impacted by this storm include Thurman, Thurman Station, Cleverdale, Big Hollow, Lake George, Diamond Point, Pilot Knob, Mount Hope, Athol and Crosbyside. This Includes Interstate 87 between exits 22 and 24. LAT...LON 4354 7393 4365 7377 4351 7352 4339 7375 TIME...MOT...LOC 1907Z 313DEG 8KT 4354 7379 $$ JEC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:18 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 1, 1:18 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Albany NY 118 PM EDT Fri Jun 1 2018 .SYNOPSIS... Warm and very humid today with some scattered morning showers and drizzle before our warm front lifts north of the region. Then we are watching the threat for scattered afternoon thunderstorms. Any thunderstorm will be capable of heavy downpours given high humidity today. Cold front pushes through late today into tonight but could stall in the mid-Hudson Valley tomorrow. This continues the threat for a few showers south and east of the Capital District. Canadian high pressure moves in Saturday afternoon and night leading to an air mass change with more comfortable humidity levels for Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1 PM EDT, still some lingering showers across NW CT and the southern Berkshires. Isolated showers have also develop across portions of Schoharie Co, and southern Adirondacks. Skies have become partly/mostly sunny for most areas north and west of Albany, with mostly cloudy skies prevailing to the south and east. Temps have climbed into the upper 70s to lower 80s where more sunshine is occurring, with generally 70-75 in areas with more clouds. Showers across southern areas should continue to taper off from west to east through 2 PM. Elsewhere, clouds should continue to slowly erode from NW to SE through this afternoon, likely persisting longest across the Berkshires, NW CT, and mid Hudson Valley. Latest WV satellite imagery indicating small but potent vort max within upper level trough approaching Lake Huron and translating east/southeast. Models may be underestimating the strength of this feature, as well as winds just east of it, as evidenced by H500 winds around 30 KT from 12Z/BUF sounding (models suggest such winds should be less - generally 15-20 KT). In addition, H850-500 lapse rate from BUF sounding was 6.6 C/km, while both HRRR and RAP13 suggest it should be slightly less, generally around 6 C/km. Subtle features, but still need to be watched as they may allow for greater afternoon destabilization and mid level winds (including 0-6 km bulk shear) than currently models suggest for this afternoon, particularly across the Mohawk Valley and western Adirondacks. Could be some locally gusty wind potential, in addition to the ongoing heavy rain potential from afternoon convection. Latest SPC mesoanalysis indicates SB CAPES of 2000+ J/kg across central NY edging into the far western Mohawk Valley/southwest Adirondacks, with Mixed Layer Capes in same area generally around 1000 J/kg. So, instability is building in these areas in response to the sunshine and high dewpoints. Isolated to scattered thunderstorms should continue to develop from NW to SE during the afternoon hours. Afternoon max temps still expected to reach the lower/mid 80s in most valley areas, and 75-80 across higher terrain. Enhanced low level convergence with cold front approaching from north may favor slightly greater coverage of convection across portions of the upper Hudson River Valley, as well as across the eastern Catskills, in close proximity to an incoming sfc trough/Lake breeze boundary ahead of the cold front. Previous discussion follows... Areas of showers/drizzle continue moving northeastward through the CWA early this morning ahead of an approaching warm front and vort max in the mid- Atlantic. Increased POPs in western New England to account for more organized area of rain. We see spots of 45dBz on latest radar reflectivity in southern VT so some heavier areas of rain likely here. Based on the latest HRRR and hi-res NAM/HRRR, thinking the best chance for these more organized showers will be through 15z. Otherwise, remaining cloudy and humid with dew points in the mid - upper 60s. Once the vort max slide into New England by midday, subsidence in its wake should enable some breaks of sun. Given the high dew points (PWATS on 00z ALY sounding impressively at 2.01"), any breaks of sun will quickly enable instability values to quickly rise. Apparent temperature values become rather high this afternoon reaching into the upper 80s/near 90 so it will feel very warm and humid this afternoon. Anticipated MLCAPE values this afternoon look to range 1000-2000J/kg with 700-500mb lapse rates reaching 5.5-6.0C/km. Cold front and positively tilted shortwave trough approaches from the Great Lakes this afternoon. Although the best forcing holds off until after 21z, latest guidance hints at a pressure trough moving through during the early afternoon hours which could lead to a few isolated, pulsating storms. Better chance for a line of scattered showers/storms moves into the Dacks/western Mohawk Valley around 21z as the positively trough moves closer to our region with this line progressing sliding eastward through sunset. Not overly impressed with any severe weather parameters which is in line with latest SPC guidance which only outlines our area in general thunder. However, the upper level flow is noticeably weak. This combined with high dew points around 70 means any slower moving storms could lead to heavy downpours and potential urbanized/localized flooding. See our hydrology section for more details. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... Line of showers/storms move into western New England this evening but the latest Euro and NAM show instability values dropping off between 00z/02 and 06z/02. This suggests the threat for thunderstorms gradually drops off as this line reaches western New England. The front/trough axis (defined by winds shifting north/northeast) lags behind this line of showers and may not cross through our CWA until between 06z/02 and 15z/02. Therefore, expect another warm and muggy night as dew points remain in the upper 60s and temperatures steady in the upper 60s/near 70 overnight. A few additional showers may accompany the frontal passage so continued low end chance POPs overnight. We continue to think this front will stall somewhere between the mid- Hudson Valley and NYC on Saturday as our 500mb positively titled trough stalls in the mid- Atlantic and shows signs of closing off. With dew points remaining in the low - mid 60s south and east of the Capital District, we could see additional showers developing for the daytime, especially once we have enough daytime heating. Thus, continued chance POPs in Dutchess/Ulster/Litchfield counties and tapered down to slight chance towards the Capital District. Considering how far south the trough stalls in VA/NC, thinking we may cut down on the northern extend of the slight chance POPs in future updates. Canadian high pressure noses into the North Country after 18z Saturday which should lead to strengthening northerly surface winds and a better surge of cold air advection. This will act as a second cold front, leading to skies gradually clearing and dew points dropping into the 50s first in the Adirondacks and pushing southward Saturday night. This should give us more comfortable sleeping weather overnight. High pressure should suppress the stalled frontal boundary south of our region by Sunday as it pushes into the Canadian Maritimes. We see signs of cold air damming setting up with northeasterly winds shifting easterly which will give us cooler temperatures in the 70s under mostly to partly sunny skies. Dew points will also be much lower in the upper 40s to near 50. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Unsettled and cool weather is expected through at least part of the extended period, although there remains a large amount of model discrepancies regarding the extent of any unsettled weather. Surface low pressure and an associated upper level low will be located over the mid-Atlantic states on Sunday night. At the same time, another closed off upper level low will be approaching the Northeast from the Great Lakes. There are models differences in the timing, track and interaction of these two systems. Still, it looks like a period of rainfall will occur across the region during the early portion of the week. Along with the clouds and precip, low heights and chilly temps aloft will allow for temps to be well-below normal, with high temps on Monday and Tuesday only in the 50s and 60s. Have gone with high chc/low likely POPs for Sunday night through Tuesday night, although it's still yet to be determined exactly when the worst of the rain will be. It's still unclear how quickly this upper level low will exit the region, as some models suggest more upper level energy diving into the Northeast out of Canada keep the cloudy, showery and cool weather around through Thursday, while other models suggest it will clear out and warm up for the middle of the week. For now, will keep temps a little below normal and go with slight to low chc POPs for Wednesday into Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A cold front will slowly approach from the northwest this afternoon, and settle southward across the TAF sites tonight. Scattered thunderstorms will be possible ahead of, and with the cold front. High pressure will then build in from the north for Saturday. Lingering MVFR Cigs at KALB should become VFR by 19Z-20Z/Fri, while lingering at KPOU and KPSF until 20Z-22Z/Fri. Some IFR Cigs may occur at KPSF. Scattered thunderstorms will develop from north to south this afternoon and continue through this evening. Since areal coverage is expected to remain scattered, have only indicated VCSH at TAF sites at this time. Brief periods of MVFR/IFR conditions will be possible within any thunderstorms. As the cold front moves through tonight, MVFR Cigs should develop with and immediately behind the front. These Cigs should lift back to VFR between 12Z-15Z/Sat. Winds will remain generally south to southeast at 5-10 KT this afternoon. Winds will become light/variable this evening, then shift into the north to northeast in the wake of the cold front and increase to 8-12 KT with some gusts up to/over 20 KT Saturday. Winds will be stronger, and variable in direction in and near any thunderstorms. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Chance of SHRA. Monday: Moderate Operational Impact. Likely SHRA. Monday Night: Moderate Operational Impact. Chance of SHRA. Tuesday: Moderate Operational Impact. Chance of SHRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA. Wednesday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... Unsettled and humid weather today as a warm front moves across the region. A cold front will move through late today into tonight but may stall across the mid-Hudson Valley Saturday continuing the threat for some showers south and east of the Capital District. High pressure will build in Saturday afternoon and night leading to an air mass change with more comfortable humidity levels for Sunday. Minimum relative humidity values will only drop into the 60s this afternoon with 50s excepted Saturday afternoon and in the 35 to 45 percent range Sunday. && .HYDROLOGY... The 00Z/Friday upper air soundings at ALY and OKX had precipitable water values around 2 inches. Precipitable water values will remain high today so storms will be capable of producing locally heavy rainfall. In addition, winds aloft will be light wind so storms will be slower movers which will cause ponding of water on roadways and could result in isolated flash flooding of urban and poor drainage areas, especially if thunderstorms repeatedly affect any particular area. River levels will remain steady through tonight, however some rises are possible Friday, although that will ultimately depend on the track and coverage of the storms. Unsettled weather is expected at least through the middle of the week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Speciale NEAR TERM...KL/Speciale SHORT TERM...Speciale LONG TERM...Frugis AVIATION...Frugis/KL FIRE WEATHER...IAA/Speciale HYDROLOGY...IAA
Hazardous weather outlook, Jun 1, 4:45 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 445 AM EDT Fri Jun 1 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 445 AM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected this afternoon into the evening. Storms will be capable of producing locally heavy rainfall and will move rather slowly which will cause ponding of water on roadways and could result in isolated flash flooding of urban and poor drainage areas, especially if thunderstorms repeatedly affect any particular area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 2:49 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
249 PM EDT FRI JUN 1 2018
NYZ058-059-011930-
Eastern Greene-Western Greene-
249 PM EDT FRI JUN 1 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENE COUNTY...
At 248 PM EDT, a strong thunderstorm was located over Windham, or 8
miles north of Hunter, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hunter, Windham, North-South Lake Campground, Cairo, Durham, Ashland,
Jewett, Tannersville, Durso Corner, East Durham, Maplecrest, Round
Top, Result, Haines Falls, Sunside, North Settlement, West Jewett,
South Jewett, Place Corners and Oak Hill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4236 7432 4236 7428 4238 7426 4238 7425
4241 7425 4242 7417 4236 7391 4212 7408
4228 7437
TIME...MOT...LOC 1848Z 297DEG 12KT 4233 7423
DBTSpecial weather statement, Jun 1, 3:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 308 PM EDT FRI JUN 1 2018 NYZ042-043-083-011945- Northern Washington-Southeast Warren-Northern Warren- 308 PM EDT FRI JUN 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND WEST CENTRAL WASHINGTON COUNTIES... At 307 PM EDT, a strong thunderstorm was located over Warrensburg, moving southeast at 10 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Warrensburg around 315 PM EDT. Bolton Landing around 335 PM EDT. Lake George Village around 345 PM EDT. Other locations impacted by this storm include Thurman, Thurman Station, Cleverdale, Big Hollow, Lake George, Diamond Point, Pilot Knob, Mount Hope, Athol and Crosbyside. This Includes Interstate 87 between exits 22 and 24. LAT...LON 4354 7393 4365 7377 4351 7352 4339 7375 TIME...MOT...LOC 1907Z 313DEG 8KT 4354 7379 JEC
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:49 PM EDT | Special Weather Statement | ALY | Greene | 41 min |
| Jun 1, 3:30 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
| Jun 1, 4:54 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jun 1, 5:00 PM EDT | Special Weather Statement | ALY | Otsego | 45 min |
| Jun 1, 5:08 PM EDT | Areal Flood Advisory | ALY | Warren | 66 min |
| Jun 1, 5:17 PM EDT | Special Weather Statement | ALY | Herkimer | 28 min |
| Jun 1, 5:43 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jun 1, 5:50 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| Jun 1, 6:11 PM EDT | Special Weather Statement | ALY | Warren | 49 min |
| Jun 1, 6:27 PM EDT | Special Weather Statement | ALY | Schoharie | 63 min |
| Jun 1, 6:39 PM EDT | Special Weather Statement | ALY | Saratoga | 66 min |
| Jun 1, 6:46 PM EDT | Special Weather Statement | ALY | Hamilton | 59 min |
| Jun 1, 6:56 PM EDT | Special Weather Statement | ALY | Washington | 49 min |
| Jun 1, 7:16 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 48 min |
| Jun 1, 7:38 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 51 min |
| Jun 1, 7:54 PM EDT | Special Weather Statement | ALY | Saratoga | 51 min |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.